UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 80

of 'Cutaneous side effects of conventional chemotherapy agents'

80
TI
Palmar-plantar erythrodysesthesia associated with chemotherapy and its treatment.
AU
Farr KP, Safwat A
SO
Case Rep Oncol. 2011;4(1):229-35. Epub 2011 Apr 11.
 
Palmar-plantar erythrodysesthesia (PPE), also called hand-foot syndrome, is a relatively common dermatologic toxic reaction associated with cytotoxic chemotherapy that can limit the use of such drugs. Definitive prevention and treatment strategies for PPE have not yet been established. We present a patient with recurrent ovarian cancer developing severe hand-foot syndrome after treatment with pegylated liposomal doxorubicin. A review of the relevant literature concerning pathophysiology, preventive measures and management of PPE is given. Electronic search was conducted using the Medline database for English-language records. The search terms used were 'palmar-plantar erythrodysesthesia', 'hand-foot syndrome', 'pegylated liposomal doxorubicin' and 'acral erythema'.
AD
Department of Oncology, Aarhus University Hospital, Aarhus, Denmark.
PMID